Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Just starting out.
Apr 29, 2007

I was prescribed three perscriptions today Combivir, Sustiva, and Bactrim. My CD4 is 160, viral load is 22 thousand. Is this a good combination of drugs for me? This is all new to me and I thank god for this site because I have been told that I should not believe some of the stuff online. I was told that I was HIV positive just 1 week ago. Thank you so much for your help.

Response from Dr. Conway

This is an excellent regimen for you. The Combivir is one pill in the morning and one pill at night. The Sustiva is one pill at night. If you take it and tolerate it, there is an extremely high likelihood that it works. if you get any side effects of any kind, it is important that you talk about it with your doctor and discuss options that you may tolerate better.

The Bactrim is needed to prevent PCP and you will be able to discontinue this as soon as your CD4 count is reliably above 200.

I wish you good luck in dealing with your new diagnosis of HIV, rmemebering that with the current treatments available to us, it is quite unlikely that you will go on to die of AIDS. Congratulations on getting yourself engaged in care so quickly and so effectively.



Previous
Reyataz / Truvada Side Effects
Next
Cause of lesions?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement